Jump to content
CrazyBoards.org

Recommended Posts

Sigh.  I come and read here, too impatient with myself to reply usually.  And seems I post when I'm messed up, lol.

Anyhow, I've been on my lovely Lithium Carb 1200mg for a couple months now, and last lab results had me at .9, perfecto. I've get the tremors when I start meds and increase them, but other than that, it's not a constant for me (of which I am thankful). BUT...the last couple weeks I've noticed myself twitching.  Mostly my hands!  I didn't think anything of it because...well, hard to describe, but it's NOT like the tremors.  I'm not shaking.  I thought it was my osteoarthritis so I dismissed it at first but the last few days have been driving me bonkers. 

Is this normal?  I thought I knew of all the lithium side affects even though I rarely experienced them.  I've seen a couple minutes of rareness on my info sheet but that's it. Anyone else experience the twitching? Should I be calling my doctor (man, I really don't want to adjust again)?

This is so frustrating, just when I was feeling GOOD.  Finally.

Link to comment
Share on other sites

Oh yeah,  I get the twitches. I'm tired I can't think of the correct name for the effect. They kind of come and go, and to be honest I just restarted my lithium less than a month ago, so I could partly chalk it up to that.

On the whole, I'd rather deal with the twitches than the shakes.  mY Pdoc gave me a beta blocker for the shakes which I use PRN, very PRN.  Oh, and yes I do get the shakes and twitches at the same time. 

The twiching can be odd, almost humorous, to be sitting in a chair and have a leg or arm go flayling out. 

I have found this mentioned as a side effect for lithium, though I think it is one of the less common ones. My pdoc wasn't at all concerned about it, though I think she was slighty puzzled.

When I"m twitching, I am am more careful on the stairs, holding the railing, and I try to be careful about walking around with a hot cup of coffee. After all, I can't sue myself for $1.4M if it ends up in my crotch, like at McD's.  ;)

hope that eases your concerns.

A.M.

Link to comment
Share on other sites

Well, it is good to know someone else knows what I'm talking about.  ;)

I find this weird to have no affects for a long time (once the tremors went away after the last increase) and seem to appear without any change. Dunno. 

And I have discovered I need to be more careful in some areas, too!  My hands seem to twitch more when I'm holding something so sometimes controlling a mouse is quite an adventure, and with my legs, I'm fine as long as it's not steps, otherwise I'm holding on. I get more of the flying limbs when I'm sitting on my floor watching tv (vision seems to be worse as of late, so have to sit closer).  I've almost knocked over drinks a few times.

Thanks for replying!

Link to comment
Share on other sites

I get muscle twitches & jerks too, in my arms & legs. It's a regular thing, but at irregular times. Luckily not overtly noticeable to others, but enough that it annoys me.

I have a mild tremor too, but that's all as far as my hands go.

Link to comment
Share on other sites

Guest Guest_myrkkyhammas_*

i tremble and twitch all the fucking time. no biggie, unless you need your fine motor skills for something. in that case get a script for propranalol.

Link to comment
Share on other sites

What the difference between lithium shakes and TD or other EPS?  My doc swears he's seen EPS that go across the body and even did a scary impersonation.

I ask because I have a fair bit of natural twichiness, I'm on an AAP and I'll be starting lithium soon.  Anyone have any ideas?

Link to comment
Share on other sites

Pressmama,

The difference between Tardive Diskenesia, Extra Pyramidal Symptoms and Lithium tremors/twitches?

You've just asked a very technical question, one I don't feel like delving into any real research.

The short answer is that TD and EDS are not related to Lithium tremors. 

Why?  Because they are caused by drugs in completely different classes that work on the brain throught different chemical mechanisms. 

TD and EDS are typically associated with Anti-Psychotic drugs.  In fact one of the synonyms for some AP's is "Neuroleptic" which actually referrs to the drugs' side effects.

Anti-convulsants like Lamictal, Tegretol, and Depakote are not associated with TD/EPS, because the are designed to prevent uncontrolled movements (i.e. Epilepsy).

TD has an odd habit of occasionally not being reversable.  In other words, the symptoms don't go away when the drug is withdrawn.  Not all the time, and not well understood.

If you want an in-depth understanding, you will need to read up on the chemical pathways for each drug and drug class.

A.M.

Link to comment
Share on other sites

Hey gang,

One other thought. Lithium can cause you to lose Sodium, exacerbating the Lithium side effects.

One thing you can do is to have a salty snack or use a little extra salt on your food.

Last week I was very twitching, and started getting salt cravings, which I have indulged. My twitchiness has decreased, though I can't prove the salt was the answer.

A.M.

Link to comment
Share on other sites

Ah the wonders of the English language...

I meant difference in a totally different way.  Wow I have been off!  Sorry A.M.

I meant, do they look different?  I should have said that.  I mentioned this, sort of specifically directed towards you because you mentioned lithium jerks.  I have naturally jerky legs.  Like I'm sitting in my recliner and they randomly jerk every 3-5 minutes.  It is noticable to others.  It has been this way as long as I can remember.  You mentioned lithium jerks.  When did you first notice them?  How large is the flayling?  Did it begin after the shakes/at a certain blood level?  I guess I would maybe notice an increase in overall jerkiness.  Also, since I'm on the AAP, I, of course, watch for the EPS.  My doctor's impersonationof bad EPS was like this breakdancing wave for the whole body.

I just want to make sure I'm watching for the right thing...being on all these drugs and all.

Link to comment
Share on other sites

I have had some serious salt cravings as of late and finally gave in last night and today.  Twitchings are still happening but don't see so intense.  Maybe it's all the water I drank today, dunno. 

I hope these fade soon, because I tried to work on my painting but couldn't control the brush enough to accomplish anything.  It's like the twitching doesn't occur until I try to do something. ARGH.  Honestly, I'd rather have the tremors.  I could handle those much better.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...